Alert archive / Maine / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 8, NWS Caribou, ME

July 10, 2000Penobscot County, Maine

NWS Caribou, ME issued this severe thunderstorm warning at Jul 10, 2000, 9:25 PM EDT for Penobscot County, Maine. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 10, 2000, 9:25 PM EDT (01:25 UTC)
Expired
Jul 10, 2000, 10:00 PM EDT
In force
35 min
Issued by
NWS Caribou, ME
Area
Whole counties

County Penobscot County, ME

The nearest sounding before it

Caribou, ME (KCAR), launched 00:00Z, 1.4 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Caribou, ME at 00:00Z on 2000-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Caribou, ME at 00:00Z on 2000-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
768 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCAR 110124
SVRCAR
MEC019-110200-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CARIBOU ME
925 PM EDT MON JUL 10 2000

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HANCOCK COUNTY IN SOUTHEAST MAINE

* UNTIL 1000 PM EDT

* AT 924 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A   
SEVERE THUNDERSTORM WITH LARGE HAIL NEAR GREENFIELD MOVING SOUTHEAST 
AT 15 MPH. THIS STORM WILL BE NEAR GREAT POND...AMHERST AND AURORA 
BY 935 PM.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING
AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE
DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY
LIGHTNING...AND VERY HEAVY RAIN.

$$

LAT...LON 4494 6871 4526 6848 4514 6796 4476 6807

HEWITT
NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 9:09 PM EDT, 16 minutes earlier.

Area forecast discussion, Jul 10, 9:09 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
909 PM EDT MON JUL 10 2000

SYNOPSIS: LOW PRESSURE WILL MOVE INTO THE MARITIMES OVERNIGHT
THEN REMAIN NEARLY STATIONARY THROUGH TUESDAY. THE UPPER LEVEL
DISTURBANCE ASSOCIATED WITH THIS AREA OF LOW PRESSURE WILL CAUSE
SHOWERS MAINLY ACROSS THE NORTH THROUGH TUESDAY.

TECHNICAL DISCUSSION: WILL NEED TO KP MNTN OF SHRA/TSRA FOR
DOWNEAST/CST EARLY & THEN LET GO AS BEST EFFECTS FM NEXT SIGNIFICANT
S/WV STAYS FURTHER WHR I WILL CONT W/LIKELY-CAT POPS.WILL CONT
W/TSRA FOR NRN-CNTL ZNS AS WELL.

SATL WV IMAGERY SHOWS 1ST VORT MAX PUSHING ITS WAY THRU DOWNEAST ME
ONTO NEW BRUNSWICK,CAN. RDR IMAGERY HAD SOME DECENT TSRA ASSOCD
W/THIS FTRE ACRS CNTL/DOWNEAST AREAS. LAPS DATA SHOWED STG THETA E
BNDRY & MCON AXIS. 1000MB SFC LOW RGT OVER NRN ME W/TRAILING CD
FNT RGT LAG WRN ME/CAN BRDR. 2ND MORE POTENT S/WV ACRS QUEBEC PROV TO
SWINGS THRU CNTL ME OVNGT INTO EARLY TUE AS CLOSED UPPER LOW MIGRATES
EWD. USING RUC AS IT APPRS TO BE ON ATTM PER SFC/SATL IMAGERY. DECENT
PVA PER THE RUC ACRS NRN-CNTL ME OVNGT. 00Z CAR SNDG HAD 32 KI
W/TTS OF 50. LIS NR -1. NO REAL APPRECIABLE CHG IN THE AIRMASS OVER
LAST 12 HRS...BUT THIS TO CHG OVNGT INTO TUE.

FOR TEMPS...WILL LEAVE ALONE AS DAYSHIFT HAS BEEN DOING GREAT JOB
OVER THE PAST SVRL DAYS & WOULD HATE TO TINKER W/ATTM IN THE GAME.

COASTAL WATERS: WILL NEED TO THROW IN SOME FG EARLY AS VSBYS DOWN
NR 1/4SM RGT ALG CST. OTRW...LITTLE CHG EXPECTED. THANX FOR GREAT
COORD/RDR COVERAGE GYX.

.CAR...NONE.

JOE

Nearby

Severe Thunderstorm Warnings in Maine, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.